Alert archive / Tennessee / River Flood Warnings in 2019
River Flood Warning 42, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Mar 9, 2019, 8:32 PM CST for Davidson County, Tennessee. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2019, 8:32 PM CST (02:32 UTC)
- Expired
- Mar 9, 2019, 11:46 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek near Nolensville (NLVT1). The gauge peaked at 14.26 ft at Mar 9, 2019, 9:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:42 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 9, 5:42 PM CST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Nashville TN 542 PM CST Sat Mar 9 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... We had only a few showers and an isolated storm in Middle TN this morning but the atmosphere more than made up for that lack of action this afternoon. Convection developed rapidly across the west half of the region around 18Z... with numerous storms and areas of showers in the midstate at mid afternoon. This early and widespread development interrupted/lowered the gradient winds and also sharply decreased the chances for an organized line of strong storms that was originally planned for around 00Z. Showers will finish spreading onto the Plateau shortly. Thereafter, expect the convection to diminish this evening over the west as the weak front moves into the region...but linger until 04-06Z in the east. Expect a needed spell of drier weather from later tonight through the first part of next week. H5 pattern will feature westerly winds at first...then become somewhat northwesterly by Tuesday as a trof passes well to our north. Wednesday will be very warm and quite windy as an upper level storm system moves out of the southwest U.S. and toward the central U.S. Ramped up the rain chances Wednesday night through at least Thursday. It is days away, but there appears to be some threat of strong storms Wednesday night and/or Thursday due to decent instability and low level wind shear. Precip will linger a bit longer in the east on Friday, otherwise expect drier but much cooler air Friday and Saturday as temperatures drop to a little below seasonal norms by next weekend. && .AVIATION... 00Z TAF DISCUSSION. Rain and storms will move out of the terminals shortly at CKV, BNA, and MQY and later this evening at CSV. Visible satellite shows mainly clear skies just behind the end of the rain which means VFR conditions will return quickly this evening. Southerly winds will shift to the west behind a cold front that will move through this evening and veer to the WNW by 18z. Expect the gusty winds to relax a bit behind the front but remain between 5-10 kts through the end of the taf period. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......49 AVIATION........Reagan
Hazardous weather outlook, Mar 9, 5:03 AM CST, 15 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CST Sat Mar 9 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-101115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CST Sat Mar 9 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is an enhanced risk of severe storms west of I-65. Most of the remainder of Middle Tennessee is under a slight risk, including the Nashville metro area. The peak time for severe storms will be during the afternoon through early evening. The primary threat is damaging straight-line winds. Isolated tornadoes are also possible. Brief flash flooding may occur with the strongest storms. Total rainfall today and tonight will average between 1 and 1.5 inches. This will likely cause some rises along rivers which are already running high. .DAYS TWO THROUGH SEVEN...Sunday through Friday The next major cold front will sweep across Middle Tennessee Wednesday night and Thursday. More heavy rain is expected with this system, and rivers may be affected adversely. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Mar 9, 7:10 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG ETHRIDGE 35.32N 87.31W
03/09/2019 LAWRENCE TN EMERGENCY MNGR
POWER LINE DOWN ACROSS GWINN ROAD. OUTBUILDING AND BARN
SUSTAINED DAMAGE ALONG ETHRIDGE RED HILL ROAD.
&&
EVENT NUMBER OHX1900206
SCHAPERSpecial weather statement, Mar 9, 7:37 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
737 PM CST Sat Mar 9 2019
TNZ075-077-100200-
Coffee TN-Bedford TN-
737 PM CST Sat Mar 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND SOUTHEASTERN
BEDFORD COUNTIES UNTIL 800 PM CST...
At 737 PM CST, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Manchester, Tullahoma, Normandy, Raus, Hillsboro and Arnold AFB.
This includes Interstate 24 between mile markers 105 and 122.
A Tornado Watch remains in effect until 900 PM CST for Middle
Tennessee.
LAT...LON 3533 8646 3536 8649 3535 8653 3538 8654
3560 8602 3538 8589 3534 8603 3536 8616
3534 8620 3535 8623 3534 8626 3536 8625
3537 8628 3538 8625 3539 8628 3541 8625
3541 8628 3536 8633 3535 8641 3532 8642
TIME...MOT...LOC 0137Z 248DEG 44KT 3533 8641
ShamburgerLocal storm report, Mar 9, 7:41 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
741 PM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG AUBURNTOWN 35.95N 86.10W
03/09/2019 CANNON TN AMATEUR RADIO
TREE DOWN IN ROAD ON HWY 145.
&&
EVENT NUMBER OHX1900207
SCHAPERLocal storm report, Mar 9, 7:54 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
754 PM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 3 SSE LASCASSAS 35.90N 86.27W
03/09/2019 RUTHERFORD TN AMATEUR RADIO
LARGE TREE DOWN ON BROWNS MILL ROAD NEAR LASCASSAS.
&&
EVENT NUMBER OHX1900208
SCHAPERLocal storm report, Mar 9, 7:57 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
757 PM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 4 S MURFREESBORO 35.79N 86.40W
03/09/2019 RUTHERFORD TN 911 CALL CENTER
POWER LINES DOWN ON SHELBYVILLE HWY. LOCATION ESTIMATED
FROM DISPATCH AND TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER OHX1900209
SCHAPERLocal storm report, Mar 9, 8:20 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG 6 W LIVINGSTON 36.40N 85.44W
03/09/2019 OVERTON TN EMERGENCY MNGR
TREE DOWN OVER HILHAM ROAD.
&&
EVENT NUMBER OHX1900210
SCHAPERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:07 PM CST | Special Weather Statement | OHX | Maury | 38 min |
| Mar 9, 6:12 PM CST | Special Weather Statement | OHX | Davidson, Macon, Rutherford, Sumner, Trousdale, Williamson and 1 more | 63 min |
| Mar 9, 6:29 PM CST | Special Weather Statement | OHX | Bedford, Giles, Marshall | 46 min |
| Mar 9, 6:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Rutherford, Williamson, Wilson | 37 min |
| Mar 9, 6:58 PM CST | Tornado Warning | OHX | Cannon, Rutherford, Wilson | 32 min |
| Mar 9, 7:04 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 26 min |
| Mar 9, 7:23 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Smith, White and 1 more | 23 min |
| Mar 9, 7:37 PM CST | Special Weather Statement | OHX | Coffee | 23 min |
| Mar 9, 8:03 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 42 min |
| Mar 9, 8:33 PM CST | Special Weather Statement | OHX | Cumberland, Van Buren | 57 min |
| Mar 9, 9:12 PM CST | Flash Flood Warning | OHX | Coffee, Grundy, Warren | 3 hr |
| Mar 9, 10:04 PM CST | Areal Flood Advisory | OHX | Cumberland | 3 hr |
| Mar 9, 10:14 PM CST | River Flood Advisory | OHX | Bedford | 6 hr |
| Mar 10, 5:02 AM CDT | River Flood Advisory | OHX | Giles | 17 hr |
| Mar 10, 5:07 AM CDT | River Flood Advisory | OHX | Hickman | 59 hr |
| Mar 10, 6:47 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 12 hr |
| Mar 10, 6:52 AM CDT | River Flood Advisory | OHX | Perry | 37 hr |
| Mar 10, 6:54 AM CDT | River Flood Advisory | OHX | Bedford, Marshall | 10 hr |
| Mar 10, 6:56 AM CDT | River Flood Advisory | OHX | Giles | 39 hr |
| Mar 10, 5:06 PM CDT | River Flood Advisory | OHX | Smith | 19 hr |
| Mar 10, 6:28 PM CDT | River Flood Warning | OHX | Davidson | 4 days |
Nearby
River Flood Warnings in Tennessee, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.